MAUDE Adverse Event Report: K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 201-90118
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tips of two pyrenees screwdrivers showed signs of wear and tear, after a procedure.No adverse consequences nor medical intervention were reported.This record captures the second of the two reported pyrenees screwdrivers.
 
Additional Manufacturer Narrative
Visual inspection confirms minor rotational tip deformation.A material analysis was performed on a device from the same lot with the same failure mode to test device hardness, no non-conformities were observed.Device history records were reviewed for this lot, and no relevant issues were identified.Complaint history records were reviewed for this lot, similar complaints were identified.Initial report states that post surgery inspection of the screwdrivers showed wear and tear.It could not be confirmed if the deformation/wear observed occurred during the procedure or prior.The direction of deformation observed indicates that the event occurred during screw insertion.It was reported via follow up phone call that the surgeon uses excessive force to torque the screws down in order to get the plate flush with the bone.Additionally, the surgeon completes a high number of cases, over 140 cases a year, of which most are 2-3 levels.The most likely cause of the reported event was determined to be multi-factorial and the most likely main contributing factor was determined to be excessive torque applied during screw insertion.Lack of use of bone reduction screws may have contributed to event.If bone reduction is required, the bone-reduction screws can be used to achieved additional bone-lagging.Additionally, high volume of normal use may have potentially contributed to the event.
 
Event or Problem Description

Brand Name
TAPERED DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13101037
Report Number3004774118-2021-00415
Device Sequence Number17182785
Product Code LXH
UDI-Device Identifier10888857030183
UDI-Public10888857030183
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201-90118
Device Lot NumberMPYU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown